Monday, January 9, 2012

How to Reduce Lip Dryness With Acne Antibiotics?

When you’re already battling acne, dealing with dry lips is the last thing you need. Antibiotics can be tremendously helpful in getting rid of pimples, but these medications can pose a number of side effects. It’s important to stay in close contact with your doctor whenever you’re taking antibiotics. She may recommend you try a different medication, but if the antibiotics are working, a few simple steps can help ease your dry lips.
Once your lips are dry, it will take more than one coat of lip gloss to heal them. Set up a humidifier in your bedroom as well as in your office or living room so you’re always surrounded by moist air. Hydrating your insides is equally important, so keep a bottle of water with you at all times and sip from it frequently. Pick up a moisturizing lip balm made with beeswax or petroleum. Apply the product whenever your lips feel dry, taking care to apply a thick layer just before you go to bed.
The problem with treating dry lips is that they can quickly dry out again, so put just as much effort into preventing further discomfort as you do treating your current dryness. Avoid wearing flavored lip glosses or balms, which may cause you to unconsciously lick your lips and dry them out. According to, allergens can irritate your lips, so take a break from using perfumes and switch to fragrance-free laundry detergent and facial products. If the weather is cold, dry or windy, cover your mouth with a scarf when you’re outdoors to protect your lips.
Other Causes of Dry Lips
Unless your doctor confirms it, you can’t be certain that your acne medication is to blame for your dry lips. Any number of things can cause this irritation. If the weather has recently changed – namely, if it has suddenly become very cold or dry – this could be responsible for drying out your lips. The common cold also can cause dry lips, since your congestion may cause you to breathe primarily through your mouth. The irritation also can be caused by an allergy; you may be reacting to an ingredient in a new lip gloss or toothpaste or to something you’ve eaten.
Alternatives to Antibiotics
While dry lips alone may not be enough to make you change your acne medication, you also may experience dizziness, nausea and increased sensitivity to sun while taking antibiotics, according to If you’re suffering these side effects, your doctor may opt to switch you to a different type of medication or a treatment such as light therapy. Don’t make any changes to your medication regimen or stop taking antibiotics without discussing it with your doctor first.

Design by Free Wordpress Themes | Bloggerized by Lasantha - Premium Blogger Templates